MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during a knee procedure.A hair was found in the sterile packaging of a trocar pin.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
Cmp- (b)(4).Product has been received by zimmer biomet, and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product found a hair-like debris sealed in the blister flange seal.Device history record was reviewed and no discrepancies were found.Review of complaint history found no additional related issues for the reported product.The condition of the device when it left zimmer biomet is considered non-conforming to specification.The root cause of the reported event can be attributed to packaging operator not following the work instructions provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17492542
Report Number0001822565-2023-02119
Device Sequence Number7253179
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)320316(10)65336144
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590102000
Device Lot Number65336144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale